I took a oxycodone 5mg and 15 min later was given a toradol shot. Is this safe? Amy.
There are no significant interactions between these two medications to make the combination unsafe.
That said, it doesn't mean they're safe for you. It depends on more than those two medications. It also depends on all other medications you're taking and any medical issues you may have. Hopefully, you remembered to tell the doctor who ordered the Toradol about the oxycodone, and he or she considered that before ordering the Toradol.
Good luck, John Claude Krusz and Teri Robert
If you need help finding a Migraine and headache specialist, visit our listing of Patient Recommended Specialists .
About Ask the Clinician :
Dr. Krusz is a recognized expert in the fields of headache and Migraine treatment and pain treatment. Each week, he and Le...
It's not unusual for people living with chronic pain to also be dealing with some depression and/or anxiety . But if you're taking an opioid like oxycodone for the pain and also taking an herbal supplement containing St. John's Wort, you may unknowingly be reducing the effectiveness of your pain medication. A small study in Finland found that when St. John's Wort and oxycodone were taken together, the plasma concentration of oxycodone decreased by 50 percent and its half-life (the time it takes for half the drug to be elimitated from the body) was shortened by 27 percent. The reason for the significant decrease in oxycodone's effectiveness may lie in the fact that St. John’s wort is a well-known to induce CYP450 liver enzymes, which play an important role in the metabolism of many opioids. Although oxycodone was the only opioid tested, it would be logical to think that other opioids which are metabolized through the CYP450 pathways might be similarly...
Alternative Names Overdose - hydrocodone; Overdose - oxycodone; Vicodin overdose; Percocet overdose; Percodan overdose; MSContin overdose; OxyContin overdose Before Calling Emergency Determine the following information: The patient's age, weight, and condition Name of product (as well as the ingredients and strength if known) The time it was swallowed The amount swallowed If the medication was prescribed for the patient Poison Control, or a local emergency number The National Poison Control Center (1-800-222-1222) can be called from anywhere in the United States. This national hotline number will let you talk to experts in poisoning. They will give you further instructions. This is a free and confidential service. All local poison control centers in the United States use this national number. You should call if you have any questions about poisoning or poison prevention. It does NOT need to be an emergency. You can call for any reason, 24 hours a day, 7 days a week. Take the container with you to...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.